Opuscula Math. 43, no. 1 (2023), 67-79

Opuscula Mathematica

Nonoscillation of damped linear differential equations with a proportional derivative controller and its application to Whittaker-Hill-type and Mathieu-type equations

Kazuki Ishibashi

Abstract. The proportional derivative (PD) controller of a differential operator is commonly referred to as the conformable derivative. In this paper, we derive a nonoscillation theorem for damped linear differential equations with a differential operator using the conformable derivative of control theory. The proof of the nonoscillation theorem utilizes the Riccati inequality corresponding to the equation considered. The provided nonoscillation theorem gives the nonoscillatory condition for a damped Euler-type differential equation with a PD controller. Moreover, the nonoscillation of the equation with a PD controller that can generalize Whittaker-Hill-type equations is also considered in this paper. The Whittaker-Hill-type equation considered in this study also includes the Mathieu-type equation. As a subtopic of this work, we consider the nonoscillation of Mathieu-type equations with a PD controller while making full use of numerical simulations.

Keywords: nonoscillation, proportional derivative controller, Riccati technique, Mathieu equation, Whittaker-Hill equation.

Mathematics Subject Classification: 34C10, 26A24, 34B30.

Full text (pdf)

  1. T. Abdeljawad, On conformable fractional calculus, J. Comput. Appl. Math. 279 (2015), 57-66. https://doi.org/10.1016/j.cam.2014.10.016
  2. N. Aliman, R. Ramli, S.M. Haris, M.S. Amiri, A robust adaptive-fuzzy-proportional-derivative controller for a rehabilitation lower limb exoskeleton, Eng. Sci. Technol. Int. J. 35 (2022), 101097. https://doi.org/10.1016/j.jestch.2022.101097
  3. D.R. Anderson, Second-order self-adjoint differential equations using a proportional-derivative controller, Commun. Appl. Nonlinear Anal. 24 (2017), no. 1, 17-48.
  4. D.R. Anderson, Even-order self-adjoint boundary value problems for proportional derivatives, Electron. J. Differential Equations 2017, Paper no. 210, 18 pp.
  5. D.R. Anderson, S.G. Georgiev, Conformable Dynamic Equations on Time Scales, Boca Raton, FL, CRC Press, 2020.
  6. D.R. Anderson, D.J. Ulness, Newly defined conformable derivatives, Adv. Dyn. Syst. Appl. 10 (2015), no. 2, 109-137.
  7. D. Çakmak, A note on M. K. Kwong and J. S. W. Wong's paper "Oscillation and nonoscillation of Hill's equation with periodic damping", Dynam. Systems Appl. 15 (2016), 409-414.
  8. F. Çetinkaya, T. Cuchta, Sturm-Liouville and Riccati conformable dynamic equations, Adv. Dyn. Syst. Appl. 15 (2020), no. 1, 1-13.
  9. F. Çetinkaya, A review on the evolution of the conformable derivative, Funct. Differ. Equ. 29 (2022), no. 1-2, 23-37. https://doi.org/10.26351/FDE/29/1-2/2
  10. H. Chhabra, V. Mohan, A. Rani, V. Singh, Robust nonlinear fractional order fuzzy PD plus fuzzy I controller applied to robotic manipulator, Neural Comput. Appl. 32 (2020), 2055-2079. https://doi.org/10.1007/s00521-019-04074-3
  11. O. Došlý, A. Özbekler, R.Š. Hilscher, Oscillation criterion for half-linear differential equations with periodic coefficients, J. Math. Anal. Appl. 393 (2012), no. 2, 360-366. https://doi.org/10.1016/j.jmaa.2012.03.020
  12. A. Fleitas, J.E. Nápoles, J.M. Rodriguez, J.M. Sigarreta, Note on the generalized conformable derivative, Rev. Un. Mat. Argentina 62 (2021), no. 2, 443-457. https://doi.org/10.33044/revuma.1930
  13. A. Harir, S. Melliani, L.S. Chadli, Fuzzy generalized conformable fractional derivative, Adv. Fuzzy Syst. 2020 Art. ID 1954975, 7 pp. https://doi.org/10.1155/2020/1954975
  14. K. Ishibashi, J. Sugie, Simple conditions for parametrically excited oscillations of generalized Mathieu equations, J. Math. Anal. Appl. 446 (2017), no. 1, 233-247. https://doi.org/10.1016/j.jmaa.2016.07.013
  15. R. Khalil, M.A. Horani, A. Yousef, M. Sababheh, A new definition of fractional derivative, J. Comput. Appl. Math. 264(2014), 65-70. https://doi.org/10.1016/j.cam.2014.01.002
  16. M.K. Kwong, J.S.W. Wong, Oscillation and nonoscillation of Hill's equation with periodic damping, J. Math. Anal. Appl. 288 (2003), no. 1, 15-19. https://doi.org/10.1016/S0022-247X(03)00194-X
  17. W. Magnus, S. Winkler, Hill's Equation, Dover, New York, 1979.
  18. N.W. McLachlan, Theory and Application of Mathieu Functions, Dover, New York, 1964.
  19. M.D. Ortigueira, J.A.T. Machadob, What is a fractional derivative?, J. Comput. Phys. 293 (2015), 4-13. https://doi.org/10.1016/j.jcp.2014.07.019
  20. A. Özbekler, A. Zafer, Nonoscillation and oscillation of second-order impulsive differential equations with periodic coefficients, Appl. Math. Lett. 25 (2015), no. 3, 294-300. https://doi.org/10.1016/j.aml.2011.09.001
  21. J. Sugie, K. Ishibashi, Oscillation problems for Hill's equation with periodic damping, J. Math. Anal. Appl. 466 (2018), no. 1, 56-70. https://doi.org/10.1016/j.jmaa.2018.05.037
  22. J. Sugie, K. Matsumura, A nonoscillation theorem for half-linear differential equations with periodic coefficients, Appl. Math. Comput. 199 (2008), no. 2, 447-455. https://doi.org/10.1016/j.amc.2007.10.007
  23. E.T. Whittaker, On a class of differential equations whose solutions satisfy integral equations, Proc. Edinburgh Math. Soc. 33 (1914), 14-23. https://doi.org/10.1017/S0013091500002297
  24. A. Zafer, On oscillation and nonoscillation of second-order dynamic equation, Appl. Math. Lett. 22 (2009), no. 1, 136-141. https://doi.org/10.1016/j.aml.2008.03.003
  • Kazuki Ishibashi
  • ORCID iD https://orcid.org/0000-0003-1812-9980
  • Department of Electronic Control Engineering, National institute of Technology (KOSEN), Hiroshima College, Toyota-gun 725-023, Japan
  • Communicated by Josef Diblík.
  • Received: 2022-08-25.
  • Revised: 2022-10-21.
  • Accepted: 2022-11-04.
  • Published online: 2022-12-30.
Opuscula Mathematica - cover

Cite this article as:
Kazuki Ishibashi, Nonoscillation of damped linear differential equations with a proportional derivative controller and its application to Whittaker-Hill-type and Mathieu-type equations, Opuscula Math. 43, no. 1 (2023), 67-79, https://doi.org/10.7494/OpMath.2023.43.1.67

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

We advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.